MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR ASSY TWO LEVEL PLATE SIZE 32; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

STRYKER SPINE-US AVIATOR ASSY TWO LEVEL PLATE SIZE 32; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Catalog Number 48811232
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/11/2018
Type of Reportable Event Malfunction
Event or Problem Description
Surgeon was performing a c5-c7 acdf with the plate system.Surgeon was tightening a 4.35 self tapping screw at c7 when a spring bar at c5 popped up.Surgeon removed that plate and applied another to finish the case.No adverse consequences were reported.
 
Additional Manufacturer Narrative
The reported event was confirmed by the rep.Manufacturing files were not reviewed because no parts or lot # were provided.It was reported that the screws were self-drilled.The device surgical technique states "use of the screw hole preparation instruments including the fixed or variable drill guides, all-in-one drill guides or punch awl with sleeves is required to place screws in the proper trajectory, help prevent damage to implants, difficulty locking the blocker, or locking mechanism malfunction." the probable root cause is not using the recommended instruments above.Device not returned.
 
Event or Problem Description

Brand Name
AVIATOR ASSY TWO LEVEL PLATE SIZE 32
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7950394
Report Number0009617544-2018-00238
Device Sequence Number11178890
Product Code KWQ
UDI-Device Identifier07613252152200
UDI-Public07613252152200
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48811232
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer11/28/2018
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1